Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Recurring acne. Reduced after applying medicines leaving red scars. How to prevent acne?

Hi, I am 31 years old female. For the last one year I have been having severe problem with acne . I ve never had acne as a teenager or anytime before this. Initially I used salicylic acid facewash 2.5%, alongwith 2.5% benzac AC which seemed to reduce the acne considerably in a month. However, the acne recurred and the same medication did not work again. Right now for the last one week I have been using prescription medicine as follows: 1: deriva MS - applied all over face for 1-2 hrs. 2: benzoyle peroxide facewash 4% twice a day. 3: faceline+benzac 2.5% combination on the comedones every night. Now the comedones have come down but have instead become flatter and my face looks really red all over. How do I get rid of these red scars and how do i prevent further acne?
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there. At the outset, i note your problem has been present awhile now. No single treatment regime in acne works for all patients. If there is one medication that has 'universal appeal' in acne managment it has to be Roaccutane (systemic isotretinoin). It however has side effects & your dermatologist will be the best person to explain these in detail, take a consent form you before starting & do a series of preliminary blood tests & as per protocol at regular intervals during treatment. From your description you will definitely do well with a non-comedogenic sunscreen ( i usually recommend Bioderma sunscreens formulated especially for acne patients) to reduce the redness & while using systemic isotreinoin therapy. Cheers & Good luck with your treatment!
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor